Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
secretlyfound

month three and skin is waaay worse! help!!

Recommended Posts

I know that your supposed to go through the whole initial breakout, but i'm on month three and my skin is progressively worse and worse everyday. i had my derm appointment today and both of the doctors were puzzled as to why im not reacting to the accutane like i should be. my skin now is waaay worse then when i started this treatment! i'm 140lbs and on 60mg twice a day. instead of monthly appointments, im now going weekly. =/

any similar experiences? is it just gonna take way longer for me to see at least a little result? im getting acne in places ive never had it before, its also very painful! :(

-acacia.

Share this post


Link to post
Share on other sites

Yeah join the club, I think with accutane your damned if you do and damned if you dont. I have been assured thanks to my constant nagging of my dermatologist that accutane will work in something like 97.5% of cases. Its the speed which it works and severity of side effects that differ the most. I like you am almost in month three (2.5) and take 60mg daily, but still ahve breakouts, scras which are worse and the brillaint dry skin side effect I know everyone looks forward to...not.

But despite this misery I will put up with it. I am going through a real period of depression with accutane not working and its good to focus on the little improvements or the outcome to get you through it. Hopefully by the end of month 3/middle of 4 you should see marked progress, if not check with your derm but be patient, its all any of us can do in the end. Bets of luck with your treatment, hope it picks up soon

Edited by ARC1992

Share this post


Link to post
Share on other sites
Yeah join the club, I think with accutane your damned if you do and damned if you dont. I have been assured thanks to my constant nagging of my dermatologist that accutane will work in something like 97.5% of cases. Its the speed which it works and severity of side effects that differ the most. I like you am almost in month three (2.5) and take 60mg daily, but still ahve breakouts, scras which are worse and the brillaint dry skin side effect I know everyone looks forward to...not.

But despite this misery I will put up with it. I am going through a real period of depression with accutane not working and its good to focus on the little improvements or the outcome to get you through it. Hopefully by the end of month 3/middle of 4 you should see marked progress, if not check with your derm but be patient, its all any of us can do in the end. Bets of luck with your treatment, hope it picks up soon!

thank you so much for replying! im just afraid im one of those cursed people that accutane doesnt work for! i have literally about 30 actives on my face and neck as we speak, its really frustrating after taking such a harsh medication that its not improving my skin, only making it worse. i almost regret starting accutane, my skin was never this bad before.. so im with you on the depression aspect. keep your head up, at least you know theres someone else out there that feels the same way you do!! best of luck with your treatment too, hopefully all this pain will bring beauty in the end :)

Share this post


Link to post
Share on other sites

Well we can live in hope cant we ;)

I feel comforted knowing our feelings are alike and am with you on almost regretting accutane, and if you had to stop all the side-effects and misery would seem so hollow so its always a worry it wont work.

But if my derm is so sure then I have to have faith, the journey is more important than the beginning or the end and accutane is one hell of a journey. Good talk, Im sure your treatment will work out and all wil be well in a few more months!

Share this post


Link to post
Share on other sites

I kinda got worse (not dramatically, but noticably) during the first 3 months, but now I'm into month 5 and I believe the future is getting bright.

Share this post


Link to post
Share on other sites

I am having the same problem! I have taken it two courses before at 80mg/day (I weigh 100lbs) and had great results, albeit a relapse a few years later each time. I started up again in Jan. but am in a foreign country and so didn't have my beloved derm this time. Month one was great - all cleared up. Month two - hell broke loose and is still here. I also have about 30 actives (as compared to about 5 when I began this course), and they are leaving scars like mad. I am in month three now and it seems to get a little bit worse each day. It is tearing up my face. I have been goin gnuts on whether to quit or not. I just wish I was at home (in Asia now - from the US) to see my derm as I trust him and he would know what to do about the situation. If I had never taken it before I think I would continue, but knowing that this is a compltely different reaction tha I have had in the past has made me decide to quit. My derm here is on vacation (and it is hard to find people here who speak English and who are educated in Accutane treatment), so I have decided to call it a day. I will see ehr when she comes back and tell her that I discontinued the medicine. I believe at this point that I am doing more damage than good from these huge, deep scars. I will go home in the summer and see my derm and explain what happened and see how to move forward from there. I think the best thing is to have a derm that has a lot of experience with Accutane. However, in saying that, I obviously have had a different experience this time than the other times, so perhaps it is impossible to predict how you will react to a course? In any case, in no way do I write to suggest that you also quit, but I just wanted to reach out and say I know how you feel. I have had some dark days lately, not getting anything done, not wanting to be seen, so upset over it, etc. Just know that you can get through it one day (or hour) at a time and do what you derm and your gut tells you, I suppose!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×